International Ophthalmology

, Volume 33, Issue 2, pp 181–183

Acute stroke after intravitreal bevacizumab to treat choroidal neovascularization due to angioid streaks in pseudoxanthoma elasticum

A severe systemic adverse event after an off-label procedure
  • Gianluca Besozzi
  • Andrea Ferrara
  • Enrico Epifani
  • Daniela Intini
  • Margherita Apruzzese
  • Antonio Provenzano
  • Michele Vetrugno
Case Report

DOI: 10.1007/s10792-012-9647-9

Cite this article as:
Besozzi, G., Ferrara, A., Epifani, E. et al. Int Ophthalmol (2013) 33: 181. doi:10.1007/s10792-012-9647-9

Abstract

To report the occurrence of acute stroke after intravitreal bevacizumab administration to treat choroidal neovascularization due to angioid streaks in a patient affected by pseudoxanthoma elasticum. A 54-year-old man with pseudoxanthoma elasticum had vision loss because of choroidal neovascularization due to angioid streaks. He underwent two intravitreal bevacizumab injections. Three days after the second procedure the patient was afflicted by acute stroke. Intravitreal injection of bevacizumab to treat choroidal neovascularization due to angioid streaks in pseudoxanthoma elasticum could lead to severe systemic adverse events.

Keywords

Intravitreal injectionBevacizumabStrokeAngioid streaks

Copyright information

© Springer Science+Business Media Dordrecht 2012

Authors and Affiliations

  • Gianluca Besozzi
    • 1
  • Andrea Ferrara
    • 1
  • Enrico Epifani
    • 1
  • Daniela Intini
    • 1
  • Margherita Apruzzese
    • 1
  • Antonio Provenzano
    • 1
  • Michele Vetrugno
    • 1
  1. 1.Anthea HospitalGVM Care and ResearchBariItaly